MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that post intraocular lens (iol) implant procedure, the lens was explanted due to displacement of iol.Additional information was received and provided as the patient developed a cataract following a previously performed retinal detachment repair.Cataract surgery was complicated by a posterior capsule breach.Company lens placement was indicated and a 3- piece company lens implanted.Upon insertion, damage to the trailing haptic was identified.It was opted by the surgeon to leave the lens in place as it appeared centered and operating room staff expressed unfamiliarity in loading a 3-piece iol into the inserter (high likelihood of damaging another lens if attempted).Postoperatively, the iol remained centered for four subsequent post operative visits with uncorrected visual acuity in the 20/25-20/30 range.On (b)(6) 2022, patient presented with decreased vision to 20/50 for approximately 1 week duration.Examination revealed an inferiorly displaced iol with the optic rim within the pupil margin.Patient elected to undergo iol exchange.As capsule/zolunar support could not be verified, the company iol was replaced with an anterior chamber lens on 2/3/22.Patient is recovering well with uncorrected 20/50 vision at the last office visit on 3/9/22.There remain two sutures in the corneal incision, as well as 2+ posterior capsule opacification in the visual axis accounting for this vision.Acuity is expected to further improve following removal of remaining sutures and yag capsulotomy of opacified capsule.Doctor said the issues related to improper loading and insertion of these lenses.I do not believe this will be a problem in the future.It is unclear if the haptic damage was responsible for the iol decentration, or simply inadequate iol support in an eye that had undergone multiple surgeries.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13974805
Report Number1119421-2022-00656
Device Sequence Number4805517
Product Code HQL
UDI-Device Identifier00380652552356
UDI-Public00380652552356
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.115
Device Lot Number15224514
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown